MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a tecnis multifocal intraocular lens (iol) was implanted into the patient¿s left eye.The patient was unable to tolerate it.Both distance and near vision at one month was 20/70.The patient is monocular, so this wasn¿t something she was able to try to wait out.The iol was explanted lens was replaced with a non-johnson & johnson monofocal lens.Additional information states vision progressively worsened over one month to 20/70 best corrected visual acuity (bcva) at near and distance.One-month post explant/exchange the patient is happy with 20/20 uncorrected at distance and 20/20 at near with correction.It was also noted, in order to explant the multifocal lens, the patient returned to the operating room (or) where the main wound was reopened and enlarged, the former lens was cut out using the pac-man technique, and the new monofocal lens was implanted.No patient injury was reported.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed as the lens was not returned.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9861022
Report Number9614546-2020-00134
Device Sequence Number2611798
Product Code MFK
UDI-Device Identifier05050474560635
UDI-Public(01)05050474560635(17)200910
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/24/2020
10/25/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/16/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Date Report Sent to FDA01/01/2005